Alert archive / Illinois / Tornado Warnings in 2024
Tornado Warning 26, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jul 14, 2024, 11:55 PM CDT for Marshall County, Woodford County, Illinois. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2024, 11:55 PM CDT (04:55 UTC)
- Expired
- Jul 15, 2024, 12:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Marshall County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 87 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 12:00 AM CDT | TSTM WND DMG | Washburn, IL | Tree limbs blown down onto power lines. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 5:55 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2736 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted.
107
WFUS53 KILX 150455
TORILX
ILC123-203-150530-
/O.NEW.KILX.TO.W.0026.240715T0455Z-240715T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
1155 PM CDT Sun Jul 14 2024
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
Southeastern Marshall County in central Illinois...
Northeastern Woodford County in central Illinois...
* Until 1230 AM CDT.
* At 1155 PM CDT, a severe thunderstorm capable of producing a
tornado was located over Washburn, or 9 miles southeast of Lacon,
moving southeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Benson around 1205 AM CDT.
Minonk around 1210 AM CDT.
This includes Interstate 39 between mile markers 18 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4099 8905 4093 8904 4093 8893 4075 8893
4075 8899 4092 8930 4099 8926
TIME...MOT...LOC 0455Z 303DEG 34KT 4094 8925
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Deubelbeiss2 follow-up statements
308
WWUS53 KILX 150505
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1205 AM CDT Mon Jul 15 2024
ILC123-150514-
/O.CAN.KILX.TO.W.0026.000000T0000Z-240715T0530Z/
Marshall-
1205 AM CDT Mon Jul 15 2024
...THE TORNADO WARNING FOR SOUTHEASTERN MARSHALL COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Warning remains in effect until 1215 AM CDT
for central Illinois.
&&
LAT...LON 4075 8893 4075 8899 4087 8920 4092 8923
4093 8893
TIME...MOT...LOC 0504Z 303DEG 34KT 4089 8915
$$
ILC203-150530-
/O.CON.KILX.TO.W.0026.000000T0000Z-240715T0530Z/
Woodford-
1205 AM CDT Mon Jul 15 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
NORTHEASTERN WOODFORD COUNTY...
At 1204 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Benson, or 13 miles northeast of Eureka, moving
southeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Minonk and Benson around 1210 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Panola.
This includes Interstate 39 between mile markers 18 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4075 8893 4075 8899 4087 8920 4092 8923
4093 8893
TIME...MOT...LOC 0504Z 303DEG 34KT 4089 8915
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Deubelbeiss037
WWUS53 KILX 150524
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1224 AM CDT Mon Jul 15 2024
ILC203-150534-
/O.EXP.KILX.TO.W.0026.000000T0000Z-240715T0530Z/
Woodford-
1224 AM CDT Mon Jul 15 2024
...THE TORNADO WARNING FOR NORTHEASTERN WOODFORD COUNTY WILL EXPIRE
AT 1230 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central Illinois.
&&
LAT...LON 4075 8893 4075 8899 4087 8920 4092 8923
4093 8893
TIME...MOT...LOC 0524Z 303DEG 34KT 4079 8895
$$
DeubelbeissWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jul 14, 7:47 PM CDT, 4 hours 8 minutes earlier. Its key messages:
- Intense heat continues tomorrow, with heat indices of 100-110 degrees during the day. Not much relief is given overnight with lows in the mid to upper 70s.
- Some relief from the heat comes Wednesday as a cold front pushes through central and southeastern Illinois over night Tuesday. The CPC shows a below normal trend on temperatures for the next 14 days.
- Multiple MCS passages are forecast for the coming days before a brief break starting Wednesday. Some of these storms have the potential to be severe with damaging winds as the main risk.
Area forecast discussion, Jul 14, 7:47 PM CDT, 4 hours 8 minutes before
Area Forecast Discussion...Updated National Weather Service Lincoln IL 747 PM CDT Sun Jul 14 2024 .KEY MESSAGES... - Intense heat continues tomorrow, with heat indices of 100-110 degrees during the day. Not much relief is given overnight with lows in the mid to upper 70s. - Some relief from the heat comes Wednesday as a cold front pushes through central and southeastern Illinois over night Tuesday. The CPC shows a below normal trend on temperatures for the next 14 days. - Multiple MCS passages are forecast for the coming days before a brief break starting Wednesday. Some of these storms have the potential to be severe with damaging winds as the main risk. && .UPDATE... Issued at 746 PM CDT Sun Jul 14 2024 This evening, a broken line of thunderstorms has developed from near Rockford SW across the Quad Cities. Strong instability in excess of 3000 J/kg is in place ahead of this line of storms. 00Z ILX sounding showed a "loaded gun" setup with around 3000 J/kg MLCAPE and -68 J/kg MLCIN. Deep layer shear in the region is marginally sufficient (around 25-30kt) to support organized convection this evening and do anticipate storms to congeal into a more organized line over the next few hours. Cloud bearing flow and forward propagating corfidi vectors will generally steer these storms west-to-east across northern Illinois with some potential of clipping our far northern CWA where a severe thunderstorm watch is currently in effect. Damaging wind gusts will be the primary hazard with these storms. That said, veering LLJ this evening will help the southwestern end of the line back-build with upshear Corfidi vectors suggesting storms will propagate S/SW late this evening into portions of the area. Where this occurs, a heavy rain threat is possible due to the slow moving nature and training of storms. Latest HRRR suggests a few pockets of around or just in excess of 2 inches of rain is possible north of I-72. Deubelbeiss && .DISCUSSION... Issued at 214 PM CDT Sun Jul 14 2024 The MCS this morning skirted by the northern periphery of the CWA without incident. This won't be the only round that threatens central Illinois. Currently, we are keeping a close eye on the MCV that is propagating through north-central Iowa. The HRRR and NAMNest depict the MCV and it's reignited convection taking a southerly dip once it gets to Illinois, with the NAMNest being the most dramatic in its southern pull. The environment will have had time to recover from the morning convection, as surface heating occurs with the mostly clear skies, the moisture is far from gone (as we can feel the soupy airmass outside), and the MCV (and rebounding CAPE values) provides the needed lifting mechanism. By mid afternoon, SBCAPE values rise to ~3000 J/kg ahead of the CI, with very little to no cap. The main hazard as the next round moves through will be damaging, gusty winds. Tomorrow, the severe threat continues, but this time bigger and better than before. Another complex is expected to develop over Iowa by late morning and move eastward. Its track has it entering the northern CWA by late afternoon between 22-00z. As it does, the environment is primed. The cap is very little (~-20 J/kg), allowing the line to become surface based. SBCAPE values ahead of the line as it enters are 4000-5000 J/kg. The 0-6km bulk shear looks to be around 40-50 knots. SPC has areas along and north of I-74 outlooked for an Enhanced Risk (level 3 out 5). There is a 30% damaging wind risk with a 10% chance of wind gusts greater than 65 knots for areas along and north of I-72. Localized flash flooding is also in play for tomorrow as the area is already quite saturated and PWATs are 1.8-2 inches at the time of the passage. The heat won't be taking a break tomorrow neither. Today the heat indices are expected to top out between 100 and 105 degrees. The dew points today and tomorrow will be in the upper 70s, getting very close to 80. The 12z.14 HREF shows a 60% chance of dewpoint exceeding 78 degrees tomorrow afternoon, ahead of the storm complex. Heat indices are forecast to top out near 110 degrees tomorrow (Monday). A cool down is expected starting Tuesday as a cold front is set to move through, wiping out the moisture. Beyond Tuesday, temperatures become slightly below normal for this time of year, giving us the well needed break from the soupy heat. Highs will be around the upper 70s to mid 80s from Wednesday into the end of the forecast period. There are some additional rain chances through early Thursday morning, then will be dry through Sunday. This break should give the area a chance to breathe after the multiple rounds of heavy rain recently. Copple && .AVIATION... (For the 00z TAFs through 00z Monday Evening) Issued at 631 PM CDT Sun Jul 14 2024 Scattered storms upstream over eastern Iowa will be the focus for any activity spreading south into central Illinois later tonight. Confidence remains low in timing and placement, but the better chances for any storms will be at our northern 3 TAF sites (PIA, BMI, CMI). PROB30 groups are noted at each of these airfields between 04-10Z. South-southwest winds will become light overnight then turn breezy tomorrow afternoon. Mostly VFR conditions will be seen outside of storms, with another round of convection possible Monday evening. NMA && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT Monday for ILZ027>031-036>038- 040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Jul 14, 3:07 PM CDT, 8 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 307 PM CDT Sun Jul 14 2024 ILZ027>031-036>038-045-046-151100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Champaign- Vermilion- 307 PM CDT Sun Jul 14 2024 This Hazardous Weather Outlook is for central Illinois and east central Illinois, mainly near and north of I-74. .DAY ONE...Tonight. Heat index values early in the evening will range from 100 to 105 degrees, mainly south of I-74. An area of thunderstorms will move southeast into central Illinois this evening. Some of these storms may be strong to severe, with damaging winds the main concern. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat index values on Monday afternoon will range from 105 to 115 degrees. Another round of thunderstorms is expected beginning Monday evening. These storms will be capable of producing damaging winds in excess of 70 mph, as well as localized flash flooding. Storm chances will continue into Tuesday, though the severe weather threat should be a bit further south. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening, and again on Monday evening. ILZ040>044-047-048-053>057-151100- Schuyler-Mason-Logan-De Witt-Piatt-Cass-Menard-Macon-Moultrie- Douglas-Coles-Edgar- 307 PM CDT Sun Jul 14 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. Heat index values early in the evening will range from 100 to 105 degrees. A few thunderstorms will be possible toward midnight. They may contain some strong wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hot and humid conditions will continue Monday, with afternoon heat indices of 105 to 110 degrees. Scattered thunderstorms will occur from Monday night into Tuesday afternoon. There is some potential for strong to severe storms during this period, especially Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required toward midnight, and again Monday night. ILZ049>052-061-151100- Scott-Morgan-Sangamon-Christian-Shelby- 307 PM CDT Sun Jul 14 2024 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Heat index values early in the evening will range from 100 to 105 degrees. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat index values on Monday will range from 105 to 110 degrees. Scattered thunderstorms will occur from Monday night into Tuesday night. There is some potential for strong to severe storms during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ062-063-066>068-071>073-151100- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 307 PM CDT Sun Jul 14 2024 This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...Tonight. Heat index values early in the evening will range from 100 to 105 degrees. Minor flooding on the Little Wabash River near Clay City will subside this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hot and humid conditions will continue through Tuesday, with afternoon heat index values from 100 to 105 degrees. Additional thunderstorms are expected Tuesday into early Wednesday. There is some potential for strong to severe storms during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Geelhart
In the hours before
Special weather statement, Jul 14, 10:05 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1005 PM CDT Sun Jul 14 2024
ILZ027-150330-
Knox-
1005 PM CDT Sun Jul 14 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN KNOX COUNTY THROUGH
1030 PM CDT...
At 1005 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oneida, or 10 miles northeast of Galesburg, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wataga, Oneida, Altona, Victoria, Henderson, and Rio.
This includes Interstate 74 between mile markers 34 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Illinois.
&&
LAT...LON 4115 8998 4098 8999 4103 9044 4115 9044
TIME...MOT...LOC 0305Z 269DEG 33KT 4109 9029
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
NMAThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 10:05 PM CDT | Special Weather Statement | ILX | Knox | 25 min |
| Jul 14, 11:10 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Stark | 50 min |
| Jul 14, 11:36 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark, Tazewell, Woodford | 39 min |
| Jul 15, 12:03 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 42 min |
| Jul 15, 12:17 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 43 min |
| Jul 15, 12:20 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 25 min |
| Jul 15, 12:23 AM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 52 min |
| Jul 15, 12:53 AM CDT | Severe Thunderstorm Warning | ILX | Logan, McLean, Tazewell, Woodford | 52 min |
| Jul 15, 1:28 AM CDT | Tornado Warning | ILX | Fulton, Mason, Tazewell | 7 min |
| Jul 15, 1:49 AM CDT | Special Weather Statement | ILX | Logan | 26 min |
| Jul 15, 2:20 AM CDT | Special Weather Statement | ILX | Vermilion | 25 min |
| Jul 15, 2:37 AM CDT | Areal Flood Advisory | ILX | Fulton, Peoria, Tazewell | 3 hr |
| Jul 15, 2:47 PM CDT | Flood Watch | ILX | Cass, Champaign, Christian, Clark, Coles, Cumberland and 20 more | 16 hr |
| Jul 15, 2:47 PM CDT | Flood Watch | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 28 hr |
Nearby
Tornado Warnings in Illinois, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.